Alert archive / Wisconsin / Freeze Warnings in 2016
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 17, 2016, 6:34 PM CDT for 8 counties in Wisconsin. It took effect at May 18, 2016, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 6:34 PM CDT (23:34 UTC)
- In effect from
- May 18, 2016, 1:00 AM CDT
- Expired
- May 18, 2016, 7:23 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS73 KGRB 172334 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 634 PM CDT TUE MAY 17 2016 WIZ005-010>013-018-019-021-180745- /O.UPG.KGRB.FR.Y.0003.160518T0600Z-160518T1300Z/ /O.NEW.KGRB.FZ.W.0002.160518T0600Z-160518T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-NORTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN... LAKEWOOD...TOWNSEND 634 PM CDT TUE MAY 17 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 25 AND 30 DEGREES OVER NORTH-CENTRAL WISCONSIN TONIGHT. * TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ038>040-048>050-180745- /O.EXA.KGRB.FR.Y.0003.160518T0600Z-160518T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...KEWAUNEE... LUXEMBURG...OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION... NEW HOLSTEIN...MANITOWOC...TWO RIVERS 634 PM CDT TUE MAY 17 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 32 AND 36 DEGREES OVER EAST-CENTRAL WISCONSIN TONIGHT. * TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ020-030-031-035>037-045-073-074-180745- /O.CON.KGRB.FR.Y.0003.160518T0600Z-160518T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 634 PM CDT TUE MAY 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 30 AND 35 DEGREES OVER CENTRAL AND PORTIONS OF NORTHEAST WISCONSIN TONIGHT. * TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KURIMSKI
2 follow-up statements
818 WWUS73 KGRB 180717 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 217 AM CDT WED MAY 18 2016 WIZ005-010>013-018-019-021-181300- /O.CON.KGRB.FZ.W.0002.000000T0000Z-160518T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-NORTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN... LAKEWOOD...TOWNSEND 217 AM CDT WED MAY 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 25 AND 30 DEGREES OVER NORTH-CENTRAL WISCONSIN TONIGHT. * TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ020-030-031-035>040-045-048>050-073-074-181300- /O.CON.KGRB.FR.Y.0003.000000T0000Z-160518T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY... KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH... MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC... TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 217 AM CDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 32 AND 36 DEGREES OVER EAST-CENTRAL WISCONSIN TONIGHT. * TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
957 WWUS73 KGRB 181223 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 723 AM CDT WED MAY 18 2016 WIZ005-010>013-018-019-021-181330- /O.CAN.KGRB.FZ.W.0002.000000T0000Z-160518T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-NORTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN... LAKEWOOD...TOWNSEND 723 AM CDT WED MAY 18 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE ALREADY WARMED INTO THE MIDDLE 30S TO AROUND 40 THIS MORNING, SO THE FREEZE WARNING HAS BEEN CANCELLED. $$ WIZ020-030-031-035>040-045-048>050-073-074-181330- /O.CAN.KGRB.FR.Y.0003.000000T0000Z-160518T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY... KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH... MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC... TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 723 AM CDT WED MAY 18 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE ALREADY WARMED INTO THE UPPER 30S AND 40S THIS MORNING, SO THE FROST ADVISORY HAS BEEN CANCELLED. $$ TSK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 17, 6:11 PM CDT, 23 minutes earlier.
Area forecast discussion, May 17, 6:11 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 611 PM CDT TUE MAY 17 2016 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 230 PM CDT Tue May 17 2016 The latest RAP analysis and satellite/radar imagery show surface high pressure centered from South Dakota to Lake Superior early this afternoon. After a mostly clear morning...fair weather cu developed around midday mainly away from the Lake and Bay. As the surface high becomes centered over Wisconsin tonight...forecast concerns revolve around low temperatures and frost/freeze headlines. Tonight...High pressure will become centered across the state tonight. Once diurnal cu dissipates early this evening...should have nearly ideal radiational cooling conditions for the rest of the night...with clear skies and light winds. Low temps last night were a couple degrees colder than anticipated...so populated the forecast with the coolest guidance...then took a degree or two off that. The result is lows in the upper 20s north to mid 30s over the southern Fox Valley. After coordination with surrounding offices...will issue a frost advisory for locations north and west of the Fox Valley. Wednesday...The same surface high remains in place...leading to pleasant Spring weather. Low level temps will continue to moderate closer to normal. So highs should range from the mid to upper 60s for most locations except cooler for the Lakeshore counties. .LONG TERM...Wednesday Night Through Tuesday Issued at 230 PM CDT Tue May 17 2016 weak upper ridging expected across the region wednesdaynight through thursday night with a surface high centered right over the great lakes. weak upper troughs swing by to our north and south friday but then the upper ridge builds again and strengthens. not much chance of rain until upper flow becomes southwest after ridge axis moves east of the area monday.temperatures slowly warming to typical levels by thursday and above normal by the end of the week. && .AVIATION...for 00Z TAF Issuance Issued at 611 PM CDT Tue May 17 2016 VFR conditions and light surface winds are expected until further notice...maybe until sometime next week. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM to 8 AM CDT Wednesday FOR WIZ005- 010>013-018>021-030-031-035>037-045-073-074. && SHORT TERM.....MPC LONG TERM......RDM AVIATION.......Kurimski
Hazardous weather outlook, May 17, 2:40 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 240 PM CDT TUE MAY 17 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 240 PM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S WILL PROMOTE FROST FORMATION FOR NORTH-CENTRAL AND CENTRAL WISCONSIN...AND PARTS OF NORTHEAST WISCONSIN. PATCHY FROST MAY ALSO OCCUR OVER EAST-CENTRAL WISCONSIN INLAND FROM THE BAY OF GREEN BAY AND LAKE MICHIGAN. PLEASE REFER TO THE LATEST FROST ADVISORY FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-181945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 240 PM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MPC/RDM
In the hours before
Special weather statement, May 17, 2:58 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 258 PM CDT TUE MAY 17 2016 WIZ022-038>040-048>050-180400- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- 258 PM CDT TUE MAY 17 2016 ...PATCHY TO SCATTERED FROST POSSIBLE TONIGHT... HIGH PRESSURE WILL SETTLE ACROSS THE AREA TONIGHT...RESULTING IN CLEARING SKIES AND LIGHT WINDS. THESE CONDITIONS WILL SUPPORT TEMPERATURES FALLING INTO THE MIDDLE 30S TONIGHT. WITH TEMPERATURES THIS COLD...THE DEVELOPMENT OF PATCHY TO SCATTERED FROST IS POSSIBLE...ESPECIALLY OVER INLAND LOCATIONS AWAY FROM THE BAY OF GREEN BAY AND LAKE MICHIGAN. GROWERS AND OTHER INTERESTS OVER EAST CENTRAL WISCONSIN AND INLAND LOCATIONS OVER DOOR COUNTY MAY WANT TO TAKE ACTION TO PROTECT EARLY SEASON PLANTS. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:57 PM CDT | Frost Advisory | GRB | Brown, Calumet, Florence, Forest, Kewaunee, Langlade and 15 more | 16 hr |
Nearby
Freeze Warnings in Wisconsin, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.